Accéder directement au contenu Accéder directement à la navigation
Article dans une revue

First Report of Lamotrigine-Induced Drug Rash with Eosinophilia and Systemic Symptoms Syndrome with Pancreatitis

Abstract :

OBJECTIVE To report a case of lamotrigine-induced drug rash with eosinophilia and systemic symptoms (DRESS) syndrome with pancreatitis as the initial visceral involvement.CASE SUMMARY A 75-year-old man was admitted to the local hospital for generalized tonic-clonic seizures. Results of the clinical examination and neurologic investigations were unremarkable. Lamotrigine treatment was initiated and the patient was discharged a few days later. Forty days after lamotrigine initiation, he developed an exanthematous maculopapular rash with fever, peripheral lymphadenopathies, and hypereosinophilia. Lamotrigine hypersensitivity was suspected and the drug was suspended on day 45. On day 47, the patient presented with acute abdominal pain with an elevated lipase level. Acute pancreatitis was confirmed on computed tomography scan. The patient's condition worsened and he was transferred to the intensive care unit with multiorgan failure. The diagnosis of lamotrigine-induced DRESS syndrome was confirmed by a compatible skin histology and concomitant human herpesvirus-6 infection. DISCUSSION This observation has 2 points of interest. First, pancreatic toxicity of lamotrigine has been rarely reported in the literature. Secondly, pancreatitis is uncommon at the early stage of DRESS syndrome. Only 1 other case of DRESS syndrome, secondary to allopurinol, reports pancreatitis along with an Epstein-Barr virus infection. The Naranjo probability scale indicated a probable causality between lamotrigine and DRESS syndrome in this patient. CONCLUSIONS This is the first reported case of lamotrigine-induced DRESS syndrome with pancreatitis as the initial visceral involvement. Clinicians should be aware of this mode of presentation of DRESS syndrome.

Type de document :
Article dans une revue
Liste complète des métadonnées

https://hal.univ-angers.fr/hal-03268916
Contributeur : Okina Université d'Angers <>
Soumis le : mercredi 23 juin 2021 - 15:31:53
Dernière modification le : vendredi 30 juillet 2021 - 03:16:25

Identifiants

Collections

Citation

Guillaume Roquin, Marine Peres, Nicolas Lerolle, Nina Dib, Alain Mercat, et al.. First Report of Lamotrigine-Induced Drug Rash with Eosinophilia and Systemic Symptoms Syndrome with Pancreatitis. Annals of Pharmacotherapy, SAGE Publications, 2010, 44 (12), pp.1998 - 2000. ⟨10.1345/aph.1P350⟩. ⟨hal-03268916⟩

Partager

Métriques

Consultations de la notice

9